MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported issue of stent deployment suture broken.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2016 that an ultraflex¿ esophageal stent was to be used to treat a 6 cm malignant stricture in the middle third part of the esophagus during a therapeutic gastroscopy procedure performed on (b)(6) 2016.According to the complainant, during the procedure, the physician started deploying the stent but the stent would not deploy.The physician removed the entire device from the patient and noted that the stent deployment suture broke.The procedure was completed with a wallflex stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Investigation results: an ultraflex esophageal distal release stent and delivery system was returned for analysis.The device was received not deployed.Visual evaluation found the shaft was kinked at multiple places.Functional analysis found that the shaft bowed during a failed deployment attempt.It was possible to manually deploy the stent by pulling directly on the deployment suture.There was no damage to or issue with the deployment suture, and no other issues were noted with the device.The investigation concluded that the observed damages are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2016 that an ultraflex¿ esophageal stent was to be used to treat a 6 cm malignant stricture in the middle third part of the esophagus during a therapeutic gastroscopy procedure performed on (b)(6) 2016.According to the complainant, during the procedure, the physician started deploying the stent but the stent would not deploy.The physician removed the entire device from the patient and noted that the stent deployment suture broke.The procedure was completed with a wallflex stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ULTRAFLEX¿ ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6157584
Report Number3005099803-2016-03766
Device Sequence Number1070383
Product Code ESW
UDI-Device Identifier08714729121206
UDI-Public(01)08714729121206(17)20170116(10)17614002
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2017
Device Model NumberM00514210
Device Catalogue Number1421
Device Lot Number17614002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2016
Supplement Report FDA Received Date01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR